Alert archive / New Jersey / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

April 29, 2017Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 29, 2017, 4:22 AM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 4:22 AM EDT (08:22 UTC)
Expired
Apr 29, 2017, 5:00 AM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

511 
WWUS81 KPHI 290822
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
422 AM EDT SAT APR 29 2017

DEZ001-NJZ016>020-022-027-PAZ070-071-102-104-290900-
New Castle-Northwestern
Burlington-Salem-Camden-Ocean-Atlantic-Southeastern
Burlington-Gloucester-Eastern Montgomery-Delaware-Eastern
Chester-Philadelphia-
422 AM EDT SAT APR 29 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEW
CASTLE...NORTHWESTERN ATLANTIC...NORTHERN SALEM...WEST CENTRAL
OCEAN...CAMDEN...GLOUCESTER...CENTRAL BURLINGTON...SOUTHEASTERN
MONTGOMERY...EAST CENTRAL CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...

At 422 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Radnor Township to Wilmington Manor.
Movement was east at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Philadelphia, Camden, Wilmington, Gloucester City, Cherry Hill,
Evesham, Mount Laurel, Chester, Willingboro, Deptford, Voorhees,
Medford, West Deptford, Glassboro, Lindenwold, Hammonton, Pennsville,
Lumberton, Bellmawr and Yeadon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3960 7468 3959 7543 3960 7546 3962 7545
      3966 7548 3960 7548 3961 7557 3962 7557
      3966 7552 3971 7549 3972 7551 3967 7555
      3963 7561 3960 7562 3960 7568 4008 7541
      3999 7436
TIME...MOT...LOC 0822Z 257DEG 49KT 4005 7538 3969 7557 

$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 29, 3:53 AM EDT, 29 minutes earlier.

Area forecast discussion, Apr 29, 3:53 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
353 AM EDT Sat Apr 29 2017

.SYNOPSIS...
A cold front is expected to slide south into our region tonight
before stalling over Delmarva and south Jersey. The front is
expected to return north as a warm front late tomorrow. Another cold
front is expected on Monday night as an area of low pressure moves
into the Great Lakes region. This low will drift northeast through
eastern Canada through mid week. Another low pressure system will
lift out of the lower Mississippi Valley towards the Mid Atlantic by
late in the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An area of showers continues to develop along an old weakening
frontal boundary that remains stalled out across the area early this
morning as a strong short wave/vorticity impulse moves across the
area. There is enough lift to interact with the elevated
instability to create some scattered thunderstorms as well.
While we do not expect any severe weather to occur, any
thunderstorms that do develop will produce a period of heavy
rainfall, frequent lightning, and locally gusty winds. Some
small hail may also be possible.

This first round of showers and thunderstorms will move to the east
and offshore around or shortly after sunrise as the first short wave
passes to our east. Then we should have a break in
shower/thunderstorm activity, before another round of showers and
thunderstorms move into the area later this morning into the the
noon hour as a second short wave/vorticity impulse moves across the
area. This area should weaken move to our east as the second short
wave passes to the east.

Then yet another round of showers and thunderstorms is possible by
late this afternoon into this evening as a backdoor cold front moves
into the area and another short wave slides across the area as well.
This batch of showers and thunderstorms will have more surface based
instability to tap into and less of a cap. So it could be possible
that an isolated severe thunderstorm could develop late today.

Temperatures today will warm quite significantly and come withing a
couple of degrees for some areas. GED is the one site that is
actually forecast to reach a record.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
The backdoor cold front will continue to push through the area this
evening and overnight. The round of showers and thunderstorms
mentioned for the late afternoon and evening will slide east and
move offshore during the evening hours as the short
wave/vorticity impulse associated with it moves to our east as
well.

As the front sinks to our south, a northeast-east flow will develop
across the area. There could be some light fog develop overnight,
but we do not expect much if any dense fog at this time as winds
will remain around 5-10 mph through the night and dewpoints are
expected to drop enough behind the front that RH values do not reach
high enough for widespread fog for most places.

With the front near the area, it is possible that some
isolated/scattered showers may develop overnight through daybreak
Sunday north of the frontal boundary.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
The polar jet remains displaced well to our north in Canada, with an
active southern stream across the conus thru the period. A southern
stream closed low ejects northeast out of the four corners region on
Sunday and through the Great Lakes on Tuesday. A broader long wave
trough then sets up on Wednesday, extending from Atlantic Canada to
the Colorado Rockies. There is general model agreement that this
feature slowly progresses eastward, as a cutoff low develops across
the southeast states. Overall, this will maintain a southwest flow
regime with temperatures at or above normal. The two primary focuses
for precipitation will be with a cold frontal passage Monday night,
then within the overrunning area ahead of the southern stream cutoff
low from Thursday into Friday.

Some residual convection is possible through at least midnight on
Saturday night across Delmarva and southern NJ, as a cold front
moves slowly through this area, and stalls over central Delmarva
through Sunday. The GFS appears to be overdone with QPF north of
this boundary through Sunday, and have discounted it, given the
drier surface air to the north and slight ridging aloft as well. The
NAM and ECMWF are much drier, and the forecast reflects this, with
Delmarva the exception. As the boundary stalls, we expect renewed
showers and thunderstorms on Sunday. The high temperature forecast
will be challenging on Sunday, with a maritime air mass within the
easterly flow north of the front, while portions of Delmarva remains
south of the front within the warm sector. We expect low-70s to low-
80s across Delmarva, with low-60s to low-70s across the remainder of
the region. The exception will be some of the NJ barrier islands,
where highs will not make it out of the 50s!

The boundary is then expected to lift northward as a warm front on
Sunday night. There is not much support for precip, so PoPs were
kept in the slight chance category. Expect temperatures to remain
steady or rise overnight. With the cold front still over the Ohio
Valley on Monday, expect a mostly sunny and dry day. A brisk south-
west flow will develop, with wind gusts up to around 30 MPH in
the afternoon. Temperatures will be well above normal, with
highs in the low-mid 80s across the urban corridor. With the
cold frontal passage Monday night, showers and thunderstorms are
likely. While the timing is not ideal for severe weather and
instability is limited, the wind field is strong and
Precipitable Water values approach 2.0 inches, so gusty winds
and heavy downpours are likely with any thunderstorms, the
primary focus being northwest of the NJ Turnpike/I-95.

The post-frontal air mass will remain moist on Tuesday, with a
surface trough traversing the region under a cyclonic flow aloft.
Expect considerable cloudiness and a continued chance of showers,
especially during the afternoon, and northwest of the NJ Turnpike/
I95. It should be too stable for any thunder but winds may gust up
to around 30 MPH. Much cooler compared to Monday, but high temps
still at or slightly above normal. For Wednesday, slight ridging
builds in aloft and the column is dry, so fair weather is expected.

Unsettled weather during the Thursday and Friday time frame. A broad
trough to our west will maintain a southwest flow aloft, along with
moisture of Gulf of Mexico origins moving up the eastern
seaboard, within an overrunning regime. Heavy rainfall is
certainly possible, with WPC guidance indicating the potential
for 1-2 inches across our region, but there is still inherent
uncertainty given it's Day 6-7. Stay tuned.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Showers and thunderstorms are moving across the area early this
morning and will affect all TAF sites. With the showers, a period of
heavy rain will cause a reduction in VSBYS and possibly CIGS. These
showers and thunderstorms will move east of the area after sunrise,
then another round of showers, possible thunderstorms, could affect
the TAF sites later this morning. Another round of showers and
thunderstorms is more likely later this afternoon which has a better
chance of being stronger storms with reductions to conditions.

Outside of the showers and thunderstorms, VFR conditions will
prevail through the daytime hours. However, as a backdoor cold front
sinks through the area later this evening and overnight, we expect
lower clouds and light fog to develop. At this time, we only
expect conditions to lower to MVFR, but there is the possibility
that conditions could lower to IFR overnight.

Winds are variable at many locations, but are generally out of the
southeast to south for most places where there is any direction.
Winds will increase out of the southwest this morning, before
becoming west then northwest through the day and into the afternoon
and evening. Winds could gust 15-20 knots for a period this
afternoon as well. Behind the frontal passage, winds will become
northeast this evening and overnight.

OUTLOOK...
Sunday...Mostly VFR conditions expected.

Sunday night...MVFR or IFR conditions are possible with low clouds
and fog.

Monday...Mostly VFR conditions are expected although MVFR conditions
are possible with any showers or thunderstorms.

Monday night...Widespread MVFR or IFR conditions with thunderstorms
likely. An abrupt wind shift to westerly is expected with a cold
front Monday night.

Tuesday and Wednesday...Mostly VFR conditions expected.

&&

.MARINE...
Conditions on the coastal waters are expected to remain below Small
Craft Advisory levels through today and tonight. Even though there
are some strong winds above the surface, there is a strong inversion
which will keep those winds fro mixing to the surface. However,
winds could gust around 20 knots and seas could reach 4 feet at
times through the day.

There is a chance of showers and thunderstorms across the waters.
Any thunderstorms will contain frequent lightning and may cause
strong gusty winds.

OUTLOOK...
SCA likely Monday through Tuesday. Southerly winds increase Monday,
with gusts up to 30 knots continuing into Monday night. Winds will
become northwest by Tuesday morning, with renewed gusts around 25
knots possible. Seas building to the 5-7 Ft range on Monday, and
then 7-9 FT Monday night, decreasing to around 5 FT late Tuesday.
Seas may remain elevated into Tuesday night on the ocean, which
would necessitate the extension of any Small craft Advisories.

&&

.CLIMATE...
Record high temps listed today where it is forecast to be
within 2 degrees of record.

PHL 90-1974

GED 88-1990

TTN 88- 1974 & 1888

**Record or number 2 warmest April on record expected**

Presuming our forecast temps these last 2 days of April are
accurate, we are assured of a top 2 warmest April on record in
much of our forecast area. Sunday is probably the critical day
for determining record or not.

Below: April projected within the top April average temps, the
normal for April and the period of record (POR).

This includes Friday's (28th) high and low temperatures through
4 PM.

Sundays max temps may occur at 1 am and the min temps Sunday
evening.

PHL normal 54.0 POR 1874

59.5 2017 Projected warmest ever: still  could slip .2 degrees.
59.4 1994
58.5 1921
58.4 2010
57.9 1941

ABE normal 49.9 POR 1922

56.9 projecting record and almost cant miss a record.
56.4 1941
54.7 1994

ACY normal 51.7 POR 1874

57.6 projecting record and almost cant miss.
56.3 2010
56.1 2011

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Robertson
Short Term...Robertson
Long Term...Franck
Aviation...Johnson/Robertson
Marine...Franck/Robertson
Climate...
Hazardous weather outlook, Apr 28, 3:30 PM EDT, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
330 PM EDT Fri Apr 28 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-291930-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
330 PM EDT Fri Apr 28 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-291930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
330 PM EDT Fri Apr 28 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 29, 2:57 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
257 AM EDT SAT APR 29 2017

DEZ002-MDZ012-015-020-290745-
Kent-Queen Anne's-Kent-Caroline-
257 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT...CENTRAL QUEEN
ANNE'S...NORTHEASTERN CAROLINE AND SOUTHWESTERN KENT COUNTIES...

At 256 AM EDT, a strong thunderstorm was located over Centerville,
moving east at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Dover, Centerville, Centreville, Camden, Greensboro, Oakland,
Ridgely, Church Hill, Bowers, Goldsboro, Woodside, Viola, Hartly,
Rising Sun-Lebanon, Starr, Jumptown, Hazlettville, Dover Base
Housing, Dover Speedway and Sandtown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3920 7541 3919 7541 3921 7540 3915 7541
      3911 7540 3907 7541 3903 7534 3896 7531
      3895 7618 3898 7619 3900 7617 3902 7621
      3911 7624
TIME...MOT...LOC 0656Z 264DEG 47KT 3904 7603

SFJ
Special weather statement, Apr 29, 3:20 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
320 AM EDT SAT APR 29 2017

PAZ060>062-101-103-105-290800-
Upper Bucks-Lehigh-Western Montgomery-Western
Chester-Northampton-Berks-
320 AM EDT SAT APR 29 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...NORTHWESTERN
MONTGOMERY...LEHIGH...WEST CENTRAL BUCKS...NORTH CENTRAL CHESTER AND
CENTRAL NORTHAMPTON COUNTIES...

At 318 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fredericksburg to Yorklyn. Movement
was east at 55 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Allentown, Reading, Bethlehem, Pottstown, Emmaus, Wyomissing,
Northampton, Nazareth, Birdsboro, Kutztown, Hamburg, Fleetwood,
Sinking Spring, Laureldale, East Greenville, Womelsdorf, Bath,
Wernersville, Newmanstown and Walnutport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
      4064 7599 4083 7524 4008 7562 4003 7594
      4011 7594 4014 7588 4036 7621 4037 7623
      4049 7643
TIME...MOT...LOC 0718Z 254DEG 57KT 4047 7641 4000 7665

SFJ
Special weather statement, Apr 29, 3:39 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
339 AM EDT SAT APR 29 2017

DEZ002-003-MDZ020-NJZ024-290815-
Inland Sussex-Kent-Caroline-Atlantic Coastal Cape May-
339 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX...SOUTHERN
KENT...NORTHEASTERN CAROLINE AND SOUTHWESTERN CAPE MAY COUNTIES...

At 338 AM EDT, a strong thunderstorm was located near Harrington, or
13 miles south of Dover, moving east at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Milford, Denton, Harrington, Greensboro, Oakland, Ridgely, Bowers,
Viola, Big Stone Beach, Sandtown, Andrewsville, Felton, Frederica,
Houston, Magnolia, Farmington, Riverview and Woodside East.

Heavy rain is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3901 7590 3909 7540 3907 7541 3903 7534
      3898 7531 3895 7532 3894 7531 3893 7532
      3887 7525 3883 7590
TIME...MOT...LOC 0738Z 263DEG 39KT 3897 7551

SFJ
Special weather statement, Apr 29, 3:51 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
351 AM EDT SAT APR 29 2017

DEZ001-NJZ009-010-015-017-PAZ060-061-070-071-101>106-290830-
New Castle-Mercer-Hunterdon-Somerset-Gloucester-Lower
Bucks-Lehigh-Eastern Montgomery-Western Chester-Philadelphia-Upper
Bucks-Western Montgomery-Delaware-Eastern Chester-Berks-
351 AM EDT SAT APR 29 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL NEW
CASTLE...SOUTHEASTERN HUNTERDON...NORTHWESTERN MERCER...NORTHWESTERN
GLOUCESTER...SOUTHWESTERN SOMERSET...SOUTHEASTERN BERKS...
MONTGOMERY...SOUTHEASTERN LEHIGH...BUCKS...CHESTER...NORTHWESTERN
PHILADELPHIA AND DELAWARE COUNTIES...

At 351 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Laureldale to near Quarryville.
Movement was east at 60 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Philadelphia, Reading, West Chester, Norristown, Chester, Pottstown,
Phoenixville, Lansdale, West Norriton, East Norriton, Coatesville,
Yeadon, Westtown, Wyomissing, Quakertown, Perkasie, Doylestown,
Byram, Downingtown and Conshohocken.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3985 7602 3987 7599 3992 7600 3994 7598
      3995 7600 4004 7593 4011 7594 4014 7588
      4024 7603 4047 7590 4054 7475 3983 7534
      3980 7605
TIME...MOT...LOC 0751Z 269DEG 52KT 4036 7585 3986 7617

SFJ
Special weather statement, Apr 29, 4:14 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
414 AM EDT SAT APR 29 2017

NJZ008>010-012-013-015-PAZ105-106-290900-
Morris-Hunterdon-Western Monmouth-Somerset-Middlesex-Mercer-Lower
Bucks-Upper Bucks-
414 AM EDT SAT APR 29 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORRIS...
HUNTERDON...NORTHERN MERCER...SOMERSET...CENTRAL MONMOUTH...MIDDLESEX
AND CENTRAL BUCKS COUNTIES...

At 414 AM EDT, a strong thunderstorm was located over Tinicum, or 19
miles south of Easton, moving east at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Somerset, Edison,
Old Bridge, East Brunswick, Bridgewater, South Brunswick, Sayreville,
North Brunswick, Marlboro, Madison, Middlesex, Princeton, Florham
Park, East Hanover, Bound Brook and Manville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4029 7521 4052 7527 4086 7436 4081 7435
      4076 7438 4075 7436 4067 7446 4066 7445
      4066 7441 4065 7440 4060 7446 4061 7431
      4059 7429 4050 7426 4050 7428 4046 7425
      4030 7421
TIME...MOT...LOC 0814Z 257DEG 48KT 4042 7510

SFJ
Special weather statement, Apr 29, 4:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
422 AM EDT SAT APR 29 2017

DEZ001-NJZ016>020-022-027-PAZ070-071-102-104-290900-
New Castle-Northwestern
Burlington-Salem-Camden-Ocean-Atlantic-Southeastern
Burlington-Gloucester-Eastern Montgomery-Delaware-Eastern
Chester-Philadelphia-
422 AM EDT SAT APR 29 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEW
CASTLE...NORTHWESTERN ATLANTIC...NORTHERN SALEM...WEST CENTRAL
OCEAN...CAMDEN...GLOUCESTER...CENTRAL BURLINGTON...SOUTHEASTERN
MONTGOMERY...EAST CENTRAL CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...

At 422 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Radnor Township to Wilmington Manor.
Movement was east at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Philadelphia, Camden, Wilmington, Gloucester City, Cherry Hill,
Evesham, Mount Laurel, Chester, Willingboro, Deptford, Voorhees,
Medford, West Deptford, Glassboro, Lindenwold, Hammonton, Pennsville,
Lumberton, Bellmawr and Yeadon.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3960 7468 3959 7543 3960 7546 3962 7545
      3966 7548 3960 7548 3961 7557 3962 7557
      3966 7552 3971 7549 3972 7551 3967 7555
      3963 7561 3960 7562 3960 7568 4008 7541
      3999 7436
TIME...MOT...LOC 0822Z 257DEG 49KT 4005 7538 3969 7557

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:54 AM EDTSpecial Weather StatementPHIBurlington36 min
Apr 29, 4:14 AM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset46 min
Apr 29, 4:20 AM EDTSevere Thunderstorm WarningPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Somerset40 min
Apr 29, 4:29 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset4 hr
Apr 29, 4:32 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset43 min
Apr 29, 4:56 AM EDTSpecial Marine WarningPHI64 min
Apr 29, 4:56 AM EDTSpecial Weather StatementPHIBurlington, Mercer, Monmouth, Ocean49 min
Apr 29, 5:16 AM EDTSpecial Marine WarningPHI29 min
Apr 29, 6:16 AM EDTSpecial Marine WarningPHI29 min
Apr 29, 7:04 AM EDTAreal Flood WarningPHIHunterdon, Somerset4 hr
Apr 29, 3:12 AM EDTAreal Flood AdvisoryPHIBerks4 hr
Apr 29, 3:20 AM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton40 min
Apr 29, 3:51 AM EDTSpecial Weather StatementPHIBerks, Bucks, Chester, Delaware, Montgomery39 min
Apr 29, 2:57 AM EDTSpecial Weather StatementPHIQueen Anne's48 min
Apr 29, 3:39 AM EDTSpecial Weather StatementPHICaroline36 min

Nearby

Special Weather Statements in New Jersey, 2017Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.